Alert archive / Texas / Red Flag Warnings in 2020

Red Flag Warning 4, NWS Amarillo, TX

March 7, 20207 counties in Texas; Beaver County, Texas County, Oklahoma

NWS Amarillo, TX issued this red flag warning at Mar 7, 2020, 3:33 AM CST for 7 counties in Texas; Beaver County, Texas County, Oklahoma. It took effect at Mar 7, 2020, 11:00 AM CST. It was in force for 9 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 7, 2020, 3:33 AM CST (09:33 UTC)
In effect from
Mar 7, 2020, 11:00 AM CST
Expired
Mar 7, 2020, 8:00 PM CST
In force
9 hr
Issued by
NWS Amarillo, TX

Counties Beaver County, OK, Texas County, OK, Gray County, TX, Hansford County, TX, Hemphill County, TX, Lipscomb County, TX, Ochiltree County, TX, Roberts County, TX, Wheeler County, TX

The radar

The Amarillo radar (KAMA), 130 km from the middle of the area, began a volume at 09:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 7, 12:00 PM CSTWILDFIRE 4864 W Elmwood, OKBEAVER ROAD WILDFIRE IS 100 PERCENT CONTAINED. NO REPORTS OF ANY INJURIES OR FATALITIES. NO REPORTS OF ANY DAMAGES TO STRUCTURES.
Mar 7, 12:00 PM CSTWILDFIRE 4864 W Elmwood, OKWILDFIRE IS 100 PERCENT CONTAINED. NO REPORTS OF ANY INJURIES OR FATALITIES. NO REPORTS OF ANY DAMAGES TO STRUCTURES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 9.6 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2020-03-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2020-03-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2358 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

157 
WWUS84 KAMA 070933
RFWAMA

URGENT - FIRE WEATHER MESSAGE
National Weather Service Amarillo TX
333 AM CST Sat Mar 7 2020

OKZ003-TXZ004-005-009-010-072200-
/O.UPG.KAMA.FW.A.0002.200307T1700Z-200308T0200Z/
/O.NEW.KAMA.FW.W.0004.200307T1700Z-200308T0200Z/
Beaver-Ochiltree-Lipscomb-Roberts-Hemphill-
333 AM CST Sat Mar 7 2020

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CST
THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE
EASTERN PANHANDLES...

The National Weather Service in Amarillo has issued a Red Flag
Warning for strong winds and low relative humidity, which is in
effect from 11 AM this morning to 8 PM CST this evening. The Fire
Weather Watch is no longer in effect.

* Affected Area...In Oklahoma...Beaver. In Texas...Ochiltree... 
  Lipscomb...Roberts and Hemphill.

* 20 Foot Winds...South 20 to 30 mph with gusts up to 45 mph.

* Relative Humidity...Falling into the 20 to 25 percent range.

* Red Flag Threat Index...3 to 4.

* Timing...Critical Fire Weather conditions are expected to 
  begin around 11 AM CST and to end around 8 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures will
create favorable weather for rapid fire growth and spread. Avoid
activities that promote open flames and sparks.

&&

$$

OKZ002-TXZ003-014-015-072200-
/O.NEW.KAMA.FW.W.0004.200307T1700Z-200308T0200Z/
Texas-Hansford-Gray-Wheeler-
333 AM CST Sat Mar 7 2020

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CST
THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE
CENTRAL AND SOUTHEAST PANHANDLES...

The National Weather Service in Amarillo has issued a Red Flag
Warning for strong winds and low relative humidity, which is in
effect from 11 AM this morning to 8 PM CST this evening.

* Affected Area...In Oklahoma...Texas. In Texas...Hansford...
  Gray and Wheeler.

* 20 Foot Winds...South 20 to 30 mph with gusts up to 45 mph.

* Relative Humidity...Falling into the 20 to 25 percent range.

* Red Flag Threat Index...3 to 4.

* Timing...Critical Fire Weather conditions are expected to begin
  around 11 AM CST and to end around 8 PM CST.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures will
create favorable weather for rapid fire growth and spread. Avoid
activities that promote open flames and sparks.

&&

$$

For more information from the National Weather Service visit...
www.weather.gov/ama
1 follow-up statement
584 
WWUS84 KAMA 072102
RFWAMA

URGENT - FIRE WEATHER MESSAGE
National Weather Service Amarillo TX
302 PM CST Sat Mar 7 2020

OKZ002-003-TXZ003>005-009-010-014-015-080200-
/O.CON.KAMA.FW.W.0004.000000T0000Z-200308T0200Z/
Texas-Beaver-Hansford-Ochiltree-Lipscomb-Roberts-Hemphill-Gray-
Wheeler-
302 PM CST Sat Mar 7 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR NORTHEAST, 
NORTH-CENTRAL AND EAST-CENTRAL PARTS OF THE COMBINED TEXAS AND 
OKLAHOMA PANHANDLES...

* Affected Area...In Oklahoma...Texas and Beaver. In Texas... 
  Hansford...Ochiltree...Lipscomb...Roberts...Hemphill...Gray 
  and Wheeler.

* 20 Foot Winds...South 20 to 30 mph with gusts up to 45 mph.

* Relative Humidity...Remaining the 18 to 25 percent range.

* Red Flag Threat Index...3 to 4.

* Timing...Critical Fire Weather conditions are expected to
  continue and to then end around 8 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures will
create favorable weather for rapid fire growth and spread. Avoid
activities that promote open flames and sparks.

&&
 
Cockrell

$$

For more information from the National Weather Service visit...
www.weather.gov/ama

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Mar 7, 3:33 AM CST, 0 minutes earlier.

Area forecast discussion, Mar 7, 3:33 AM CST, 0 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
333 AM CST Sat Mar 7 2020

.DISCUSSION...Today through Friday Night...
Upper level ridge over the central CONUS will aid in the continued
mild trend across the Panhandles. Lee surface low will remain
setup across southeast CO today with surface pressure gradients in
the 10-12mb across the Panhandles. Min RH values around 15-25
percent will certainly allow for elevated to critical Fire Weather
across the Panhandles (See Fire Weather Discussion).

We will still be breezy tomorrow but RH values will be much higher
due to moisture being advected from the eastern Pacific. Cloud
cover will also keep temperatures a bit cooler, in the lower 60s.
Best chance of showers will be across the southern and eastern
Panhandles on Sunday. Lee surface low will finally shift east
Sunday night and bring winds out of the north early on Monday.
This will not really impact temperatures on Monday as the airmass
is not that much cooler. In fact southwest winds will likely set
back up in the afternoon on Monday and 500mb heights will rise.
This will likely set up widespread 70s for highs on Monday. Winds
don't look to be too strong, so it will likely be a pretty nice
day.

West to southwest flow aloft will continue Tuesday and Wednesday
as upper level storm system is expected to be setup off the
southern CA coast. With 850 temps approaching 20C and a weak lee
surface low setup, will set the tone for downslope winds. This
could lead towards highs in the 80s. For now still sticking with
the blends of mid to upper 70s for Tuesday's highs.

Wednesday there is the potential for increased Gulf moisture in
addition to the mid level Pacific moisture from the southwest. The
afternoon should still be dry and warm with highs in the 70s, but
we might see some chances of showers or thunderstorms in the
evening.

Thursday and Friday could be our next big moisture source as the
low moves closer to the Four Corners region and brings increased
chances of showers and thunderstorms to the Panhandles.

Weber

&&

.FIRE WEATHER...
Strong surface gradients will be setup across the Panhandles
today. Winds will be out of the south in the 20-30 mph range with
gusts up to 45 mph. RFTI's will range 1 to 4 with the highest
RFTI's in the northeast and the lowest in the southwest. RH values
should stay above 15 percent, which will help limit the RFTI's to
just the wind component. But given the ERC's look to be in the
70th percentile, it only takes an RFTI of 3 to be critical.
Therefore Red Flag Warnings are in effect for the northeast and
eastern Panhandles, while the rest of the Panhandles will be under
a Fire Danger Statement. On a positive note, there should be no
wind shift today to worry about if dealing with any wildfires.

Weber

&&

.AVIATION...06Z TAFS...
Continue to show marginal LLWS in GUY and while it is not included
in DHT, it is not far from LLWS thresholds. Otherwise, dry
conditions will lead to VFR conditions all sites. It will be
windy from the south-southwest on Saturday due to low pressure
deepening to the north.

&&

.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX                66  44  61  46  70 /   0   0  40  30   0
Beaver OK                  70  48  69  45  69 /   0   0  20  20   0
Boise City OK              70  45  68  40  67 /   0   0  10   5   0
Borger TX                  69  46  66  48  73 /   0   0  30  20   0
Boys Ranch TX              69  44  66  43  72 /   0   0  30  20   0
Canyon TX                  67  44  61  44  71 /   0   0  40  30   0
Clarendon TX               66  43  61  49  73 /   0   0  50  40   0
Dalhart TX                 70  42  65  39  69 /   0   0  20  10   0
Guymon OK                  72  47  68  43  68 /   0   0  20  10   0
Hereford TX                67  43  61  43  71 /   0   0  40  30   0
Lipscomb TX                68  46  64  48  71 /   0   0  30  30   0
Pampa TX                   66  44  62  47  71 /   0   0  40  30   0
Shamrock TX                66  43  62  49  73 /   0   0  40  50   0
Wellington TX              67  43  62  50  76 /   0   0  50  60   0

&&

.AMA Watches/Warnings/Advisories...
TX...Red Flag Warning from 11 AM this morning to 8 PM CST this
     evening for the following zones: Gray...Hansford...
     Hemphill...Lipscomb...Ochiltree...Roberts...Wheeler.

OK...Red Flag Warning from 11 AM this morning to 8 PM CST this
     evening for the following zones: Beaver...Texas.

&&

89/89/88
Hazardous weather outlook, Mar 7, 3:33 AM CST, 0 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
333 AM CST Sat Mar 7 2020

OKZ001>003-TXZ001>020-317-072145-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
333 AM CST Sat Mar 7 2020

This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.

.DAY ONE...Today and Tonight.

Elevated and critical Fire Weather conditions expected today
across the Panhandles. The areas to the east will see the
stronger winds and will be in the critical area.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

While there is a better chance to see just rain, there's a slight
chance that the Panhandles could see some thunderstorms Wednesday
through Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

Area fire managers and emergency officials should be alert for
elevated or critical Fire Weather conditions today.

Nearby

Red Flag Warnings in Texas, 2020Red Flag Warnings in Oklahoma, 2020Every red flag warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.